Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2019, 5:19 PM CDT for Manitowoc County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 27, 2019, 6:10 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:44 PM CDT | MARINE TSTM WIND 41 | Manitowoc, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WUUS53 KGRB 272219
SVRGRB
WIC071-272330-
/O.NEW.KGRB.SV.W.0013.190627T2219Z-190627T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
519 PM CDT Thu Jun 27 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Manitowoc County in east central Wisconsin...
* Until 630 PM CDT.
* At 519 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Brillion to near Elkhart Lake,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Camp Rokilio Scout Camp around 535 PM CDT.
St. Nazianz around 540 PM CDT.
Cleveland around 555 PM CDT.
Manitowoc around 600 PM CDT.
Other locations impacted by these severe thunderstorms include Louis
Corners, St Nazianz, Mishicot, Kellners Corners, Kellnersville,
Maribel, Larrabee, Two Rivers, Kiel and Madsen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8804 4424 8789 4433 8789 4433 8754
4437 8752 4439 8746 4431 8748 4418 8746
4407 8760 4390 8769 4389 8804
TIME...MOT...LOC 2219Z 243DEG 25KT 4425 8814 4387 8804
HAIL...<.75IN
WIND...60MPH
$$
Kurimski3 follow-up statements
793
WWUS53 KGRB 272245
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
545 PM CDT Thu Jun 27 2019
WIC071-272330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-190627T2330Z/
Manitowoc WI-
545 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MANITOWOC COUNTY...
At 544 PM CDT, severe thunderstorms were located along a line
extending from near Denmark to near Cleveland, moving northeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Manitowoc around 555 PM CDT.
Other locations impacted by these severe thunderstorms include Louis
Corners, St Nazianz, Mishicot, Kellners Corners, Kellnersville,
Maribel, Larrabee, Two Rivers, Kiel and Madsen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4424 8804 4424 8789 4433 8789 4433 8754
4437 8752 4439 8746 4431 8748 4418 8746
4407 8760 4390 8769 4389 8804
TIME...MOT...LOC 2244Z 245DEG 31KT 4433 8788 4395 8778
HAIL...<.75IN
WIND...60MPH
$$
Kurimski549
WWUS53 KGRB 272258
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
558 PM CDT Thu Jun 27 2019
WIC071-272330-
/O.CON.KGRB.SV.W.0013.000000T0000Z-190627T2330Z/
Manitowoc WI-
558 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MANITOWOC COUNTY...
At 558 PM CDT, severe thunderstorms were located along a line
extending from near Denmark to 6 miles south of Manitowoc, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
Manitowoc County, including the following locations... Mishicot,
Kellners Corners, Kellnersville, Maribel, Larrabee, Two Rivers,
Madsen, Taus, Newtonberg and Maple Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4390 8785 4412 8787 4424 8798 4424 8789
4433 8789 4433 8754 4437 8752 4439 8746
4431 8748 4418 8746 4407 8760 4390 8769
TIME...MOT...LOC 2258Z 243DEG 25KT 4437 8777 4399 8767
HAIL...<.75IN
WIND...60MPH
$$
Kurimski236
WWUS53 KGRB 272310
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
610 PM CDT Thu Jun 27 2019
WIC071-272320-
/O.CAN.KGRB.SV.W.0013.000000T0000Z-190627T2330Z/
Manitowoc WI-
610 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern and east central Wisconsin.
LAT...LON 4390 8785 4412 8787 4424 8798 4424 8789
4433 8789 4433 8754 4437 8752 4439 8746
4431 8748 4418 8746 4407 8760 4390 8769
TIME...MOT...LOC 2309Z 243DEG 25KT 4441 8767 4403 8757
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:43 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 27, 2:43 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 243 PM CDT Thu Jun 27 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 243 PM CDT Thu Jun 27 2019 A linear MCS continues tracking through Wisconsin this afternoon. Although downstream temperatures and dew points are impressive and the recent 18Z KGRB RAOB sounding indicates 1200 J/kg of SBCAPE, the sounding also indicates quite a bit of dry air to contend with as the system heads east. Although the meso models have killed this complex all day, it continues its slow march eastward throughout the day. It appears the northward portion of the line is weaker than other portions of the line, with the central and southern part of the line being a bit stronger given its closer proximity to the warm front. This trend should continue through the afternoon hours as the complex moves east, with the line reaching the Fox Valley around 5 pm and the lakeshore around 6 pm. These storms could produce winds to 40 to 50 mph with hail unless they intensify and become severe, which would be most likely across the far southern cwa closer to the warm front and better instability. Once this line clears the area another thunderstorm complex is slated to develop later this evening and track through the area from late this evening into the overnight hours. This thunderstorm complex will also be capable of producing damaging winds and large hail, again mainly across central and east-central Wisconsin closer to the warm front and better instability. This thunderstorm complex should act to push the frontal boundary back south as a cold front by Friday morning, with additional showers and thunderstorms possible across far southern central and east-central Wisconsin during the day on Friday as activity continues near the front. Despite the front sagging south, hot and humid conditions will continue across the area as daytime highs rise well into the 80s with dew points well into the 60s, pushing heat index values into the upper 80s. .LONG TERM...Friday Night Through Thursday Issued at 243 PM CDT Thu Jun 27 2019 Models are in good agreement with respect to an amplified mean flow this weekend consisting of a positive-tilted upper trough from western Canada through the Pacific Northwest, an upper ridge from the southwest CONUS to the western Great Lakes and another upper trough from eastern Canada into New England. Warm/humid conditions expected for northeast WI with spotty thunderstorms. The ridge gets flattened early next week, leaving a quasi-zonal flow across most of the CONUS. Temperatures/humidity will drop a little, but precipitation chances remain the main issue next week depending on the location of the wavy frontal boundary in our vicinity. The initial frontal boundary is expected to get shoved south by the convection with only an evening chance for lingering showers/ thunderstorms over our southern tier of counties. The rest of Friday night looks relatively quiet with skies becoming partly cloudy, if not mostly clear over the north. Winds will diminish overnight which may lead to some patchy fog over northeat WI. Min temperatures to be in the upper 50s to lower 60s north and along Lake MI, middle to upper 60s south. The boundary is forecast to remain quasi-stationary in the vicinity of the WI/IL border on Saturday and with no apparent mid-level shortwave evident on the models, prefer to go with a dry forecast for the part across the forecast area. This does not mean a stray storm could not pop up during peak heating. Saturday will be a very warm/humid day with max temperatures in the upper 70s to around 80 degrees near Lake MI, middle 80s to around 90 degrees inland. A good chunk of Saturday night could also remain dry (and muggy) as the next shortwave of interest tops the upper ridge over the Upper MS Valley. May leave a slight chance pop in the forecast though with the stalled boundary showing signs of lifting north as a warm front. Anticipate at least a general increase in clouds overnight with min temperatures from 60-65 degrees north/ lakeshore, 65-70 degrees south. May also add another round of patchy fog later into the night. There is some model differences with regards to the movement of a cold front and mid-level shortwave headed into Sunday. The GFS is faster than the ECMWF, thus it brings showers/thunderstorms into northeast WI by Sunday afternoon while the ECMWF keeps us mostly dry. Too much uncertainty to go completely dry, especially with the warm front hovering nearby. Have focused higher pops for the afternoon hours for now with max temperatures similar to Saturday, including the humid conditions. Chance for showers/storms to overspread the region Sunday night as the cold front moves into WI. The front is forecast to sag into southern WI on Monday and essentially stall as it becomes parallel to the mean flow aloft. This scenario would keep the chance for additional showers/thunderstorms mainly over central/east-central WI, especially by the afternoon hours. Temperatures are expected to cool a bit behind the cold front as well as lower humidity levels. Look for readings in the middle to upper 70s near Lake MI, lower to middle 80s inland. This new quasi-stationary front is progged to waffle over southern sections of the Great Lakes into the Upper Midwest through at least Tuesday night and possibly even longer if the ECMWF is correct. Models are all over the place by mid-week ranging from high pressure over WI to the frontal boundary locked over the area. Have followed the consensus solution which does keep pops in the forecast Tuesday through Thursday. None of these days would be a complete wash-out if it even rains at all. Temperatures appear to remain slightly above normal during this time. && .AVIATION...for 18Z TAF Issuance Issued at 1232 PM CDT Thu Jun 27 2019 A line of showers and thunderstorms will affect the TAF sites during the afternoon hours. Current AWIPS TOA tool progs the storms to reach AUW, CWA, RHI around 20Z, ATW and GRB around 22Z, and MTW around 23Z. Although the storms are not currently severe, the storms moving through central and east-central Wisconsin are moving through a better airmass. Even if the storms don't intensify they are expected to produce winds of 30 to 40 knots as they move through the area with the potential for small hail. Conditions are expected to drop to MVFR with this initial line of storms. Later tonight another thunderstorm complex is expected to move through the area late this evening and into the overnight hours. This system could bring damaging winds and large hail as it tracks through the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kurimski
Hazardous weather outlook, Jun 27, 2:52 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 252 PM CDT Thu Jun 27 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-282000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 252 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are likely into tonight. There is a slight risk for severe storms south of highway 8 and east towards the lakeshore, and a marginal threat north of highway 8 and Sturgeon Bay. Damaging winds, large hail and torrential rain are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times Friday into the middle of next week. It is too early to determine whether they would become severe. Locally heavy rains are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-282000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 252 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and hail could be a threat to mariners tonight. Patchy fog may also develop later tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible at times Friday through the middle of next week. Dense fog may also develop at times. Any storms or dense fog will pose a hazard to boaters on the lake and bay. Kurimski/Kallas
In the hours before
Local storm report, Jun 27, 4:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 SW MOUNT MORRIS 44.09N 89.21W
06/27/2019 WAUSHARA WI PUBLIC
LARGE TREE BRANCHES DOWN AND ONE LARGE TREE
DOWN ON HIGHWAY 152 IN BETWEEN MOUNT MORRIS
AND WAUTOMA.
&&
KLJLocal storm report, Jun 27, 4:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST OSHKOSH 44.01N 88.55W
06/27/2019 M48 MPH WINNEBAGO WI ASOS
&&Local storm report, Jun 27, 4:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG OMRO 44.03N 88.75W
06/27/2019 WINNEBAGO WI EMERGENCY MNGR
TREES AND WIRES DOWN BETWEEN OMRO AND WINNECONNE.
&&
KLJLocal storm report, Jun 27, 4:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG WAUPACA 44.34N 89.06W
06/27/2019 WAUPACA WI PUBLIC
TREES DOWN AROUND WAUPACA.
&&Local storm report, Jun 27, 5:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG NICHOLS 44.56N 88.46W
06/27/2019 OUTAGAMIE WI PUBLIC
TREES DOWN.
&&Local storm report, Jun 27, 5:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
516 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST SHERWOOD 44.17N 88.27W
06/27/2019 M58 MPH CALUMET WI TRAINED SPOTTER
&&
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:41 PM CDT | Special Weather Statement | GRB | Wood | 64 min |
| Jun 27, 2:18 PM CDT | Special Weather Statement | GRB | Marathon, Wood | 72 min |
| Jun 27, 2:36 PM CDT | Special Weather Statement | GRB | Vilas | 54 min |
| Jun 27, 3:20 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 55 min |
| Jun 27, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara | 54 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 62 min |
| Jun 27, 4:30 PM CDT | Special Weather Statement | GRB | Outagamie, Shawano | 45 min |
| Jun 27, 4:49 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 56 min |
| Jun 27, 4:54 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 50 min |
| Jun 27, 5:12 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 27, 5:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Shawano | 57 min |
| Jun 27, 5:43 PM CDT | Special Weather Statement | GRB | Kewaunee | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.